Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 146, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 11, 2002, 10:40 PM CDT for Beaver County, Oklahoma. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2002, 10:40 PM CDT (03:40 UTC)
- Expired
- Jul 11, 2002, 11:10 PM CDT
- In force
- 30 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 112 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 10:40 PM CDT | Hail 0.88 | Forgan, OK | |
| Jul 11, 11:05 PM CDT | Hail 0.75 | Beaver, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
500 WUUS54 KAMA 120340 SVRAMA OKC007-120410- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1040 PM CDT THU JUL 11 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAVER COUNTY IN OKLAHOMA * UNTIL 1110 PM CDT * AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FORGAN...OR ABOUT 6 MILES NORTH OF BEAVER...MOVING SOUTH AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... BEAVER...MOCANE AND FORGAN QUARTER SIZE HAIL...60 MPH WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3698 10028 3697 10064 3669 10079 3661 10054 SLATTERY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:15 PM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, Jul 11, 3:15 PM CDT, 7 hours 25 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT THU JUL 11 2002 TRYING TO FORECAST MID SUMMER FRONTAL PASSAGE IS LIKE TRYING TO FIND WALDO. WILL CONTINUE CURRENT FORECAST IDEA AND STAY WITH THE ETA TIMING ON FRONTAL PASSAGE. THIS WOULD PUSH FRONT INTO NORTHERN ZONES TONIGHT WITH A LOCATION AROUND THE CENTRAL TEXAS PANHANDLE BY 12Z FRIDAY MORNING. THE FRONT WOULD THEN PUSH THROUGH REMAINDER OF FORECAST AREA BY TOMORROW AFTERNOON. PLENTY OF GOOD LOW LEVEL MOISTURE AVAILABLE AND A SHORT WAVE LOBE TO BOOT. THEREFORE...WILL CONTINUE CHANCE POPS FOR TONIGHT ACROSS ALL AREAS. WILL CONTINUE CHANCES IN SOUTHERN ZONES FOR FRIDAY AND FRIDAY NIGHT AS FRONTAL BOUNDARY SHOULD MAKE FOR A GOOD FOCUSING MECHANISM. WILL EITHER LOWER OR COMPLETELY DROP POPS ACROSS NORTHERN AREAS BEHIND THE FRONT ON FRIDAY. FRONTAL PASSAGE AND CLOUD COVER WILL PLAY HAVOC WITH FORECASTING DAYTIME TEMPERATURES FRIDAY. AVN GUIDANCE APPEARS TOO COOL WITH AN AGGRESSIVE FRONTAL PASSAGE. WILL TREND MORE TOWARD WARMER FWC...BUT NOT QUITE THAT WARM. WARMER...DRIER FORECAST IN THE OFFING BEGINNING SATURDAY AND CONTINUING THROUGH EXTENDED PERIODS. UPPER RIDGE TO REMAIN ANCHORED IN WEST WITH SOME EASTWARD MOVEMENT IN THE LATER EXTENDED PERIODS. UPPER FLOW FROM THE NORTH TO NORTHEAST WILL LIKELY NOT PROVIDE ANY SIGNIFICANT DISTURBANCES TO CONTEND WITH. GFS HINTING AT RETROGRADING LOW EARLY NEXT WEEK...AM UNCONVINCED AND DO NOT SEE SIMILAR PATTERNS FROM THE ECMWF OR UKMET. THEREFORE...NO SIGNIFICANT CHANGE TO GOING FORECAST AT THIS TIME. FCSTID = 1 AMARILLO 64 84 62 88 / 40 30 20 00 BEAVER 64 84 65 88 / 30 20 00 00 BOISE CITY 60 83 62 87 / 30 20 00 00 BORGER 64 84 65 88 / 40 30 20 00 BOYS RANCH 62 84 63 89 / 40 30 20 00 CANYON 63 84 62 88 / 40 30 20 00 CLARENDON 64 84 66 88 / 40 30 20 00 DALHART 62 84 61 88 / 30 20 10 00 GUYMON 62 84 64 89 / 30 20 00 00 HEREFORD 63 85 62 87 / 40 30 30 10 LIPSCOMB 64 83 66 87 / 30 20 10 00 PAMPA 64 85 65 86 / 40 30 20 00 SHAMROCK 65 85 65 87 / 40 30 20 00 WELLINGTON 66 84 65 87 / 30 30 30 00 .AMA... TX...NONE. OK...NONE. GARCIA
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.